@Fiona444 What a relief to hear you are having moments of comfort at least between those upsetting bad episodes. So, it sounds like your medications do work some of the time. I also see you are very concerned- and understandably so - about the potential for developing a drug dependency. The BoneSmart Library has an excellent article about this, and it was in the group of recovery articles you’ve received, too. Until I had to taper off a drug to avoid “withdrawal”, I didn’t understand how this worked. The drug was an antidepressant, and I got brain “zaps”, sudden bursts of dizziness so intense I couldn’t stay on my feet. Yet we don’t say antidepressants are addicting, we say that you may need to taper when you stop taking them. I found the correct taper schedule for this drug, and was successful getting off it quite easily after I knew what to do. That’s the key: I just needed to learn how to taper correctly. I send you my best wishes for good communication with your doctor. I am so sorry that your nurses restricted your access to pain management so inappropriately. I know you can get this corrected with some effort; it’s just a challenging time to have to make that effort.